Article Text

Download PDFPDF
HMGCR-associated myopathy in polymorbid patients with polypharmacy should not be attributed solely to statins
    1. Neurology and Neurophysiology Center, Vienna, Austria
    1. Correspondence to Dr Josef Finsterer, Neurology and Neurophysiology Center, Vienna, Austria; fifigs1{at}yahoo.de

    Statistics from Altmetric.com

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    We read with interest the article by Alzueta et al about a 49-year-old man with HMGCR antibody-positive immune-mediated necrotising myopathy (IMNM) induced by atorvastatin 20 mg/day for 8 years.1 The maximum creatine kinase value was 22 659 U/L.1 Muscle biopsy showed necrotic muscle fibres, a slight increase in central nuclei, isolated nuclear clusters and focal perimysial infiltrates of macrophages.1 Muscle MRI showed oedema of the adductor and calf muscles and needle electromyography recorded abnormal spontaneous activity and active denervation.1 The patient benefited from glucocorticoids and azathioprine.1 The study is impressive, but some points require discussion.

    The first point is that only the statin was blamed …

    View Full Text

    Footnotes

    • Funding The author has not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

    • Competing interests None declared.

    • Provenance and peer review Not commissioned; internally peer reviewed.